Phase transitions in a model porous medium

Michael R. Swift, E. Cheng, Milton W. Cole, Jayanth R. Banavar

Research output: Contribution to journalArticlepeer-review

22 Scopus citations


An exact solution is presented for Ising-like transitions in a decorated lattice model of a porous medium. The model is solved by decimation of the spins, leading to a space-filling lattice with renormalized parameters. The critical temperature is found to vary as 1/lnL, where L is the number of sites between intersections of the spin chains. Some of the critical exponents differ from those of the ordinary Ising problem. We have also studied the case of a single, infinitely long pore, using both exact and approximate methods. An exploration of finite-width effects reveals surprisingly small (quantitative) deviations from mean-field theory.

Original languageEnglish (US)
Pages (from-to)3124-3129
Number of pages6
JournalPhysical Review B
Issue number5
StatePublished - 1993

All Science Journal Classification (ASJC) codes

  • Condensed Matter Physics


Dive into the research topics of 'Phase transitions in a model porous medium'. Together they form a unique fingerprint.

Cite this